Alert archive / Pennsylvania / Tornado Warnings in 2015
Tornado Warning 1, NWS State College, PA
NWS State College, PA issued this tornado warning at Apr 20, 2015, 6:48 PM EDT for Cumberland County, Franklin County, Pennsylvania. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2015, 6:48 PM EDT (22:48 UTC)
- Expired
- Apr 20, 2015, 7:30 PM EDT
- In force
- 42 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Franklin County, PA
The radar
The State College radar (KCCX), 96 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 7:11 PM EDT | HAIL 1.25 | 3 Nw Newville, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:08 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627
WFUS51 KCTP 202248
TORCTP
PAC041-055-202330-
/O.NEW.KCTP.TO.W.0001.150420T2248Z-150420T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
648 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EAST CENTRAL FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 730 PM EDT
* AT 647 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR ROXBURY...AND MOVING NORTHEAST AT 25 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
NEWBURG AROUND 655 PM EDT.
NEWVILLE AROUND 730 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
SHIPPENSBURG UNIVERSITY AND ORRSTOWN.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 203 TO 215.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4004 7766 4009 7764 4022 7756 4022 7753
4026 7746 4018 7730 4002 7760
TIME...MOT...LOC 2247Z 220DEG 13KT 4007 7761
$$
LAMBERT1 follow-up statement
632
WWUS51 KCTP 202306
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
706 PM EDT MON APR 20 2015
PAC055-202315-
/O.CAN.KCTP.TO.W.0001.000000T0000Z-150420T2330Z/
FRANKLIN PA-
706 PM EDT MON APR 20 2015
...THE TORNADO WARNING FOR EAST CENTRAL FRANKLIN COUNTY IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
NORTHEAST AND OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4011 7755 4014 7758 4020 7754 4022 7752
4026 7746 4018 7730 4016 7733 4010 7749
TIME...MOT...LOC 2305Z 222DEG 21KT 4016 7750
$$
PAC041-202330-
/O.CON.KCTP.TO.W.0001.000000T0000Z-150420T2330Z/
CUMBERLAND PA-
706 PM EDT MON APR 20 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHWESTERN CUMBERLAND COUNTY...
AT 705 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
NEWVILLE...MOVING NORTHEAST AT 25 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
NEWVILLE AROUND 720 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4011 7755 4014 7758 4020 7754 4022 7752
4026 7746 4018 7730 4016 7733 4010 7749
TIME...MOT...LOC 2305Z 222DEG 21KT 4016 7750
$$
LAMBERTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Apr 20, 6:10 PM EDT, 38 minutes earlier.
Area forecast discussion, Apr 20, 6:10 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 610 PM EDT MON APR 20 2015 .SYNOPSIS... ANOTHER ROUND OF SHOWERS AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL DEVELOP AND SPREAD EAST/NORTHEAST ACROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING AHEAD OF A STRONG COLD FRONT. A LARGE UPPER LEVEL LOW WILL SET UP OVER ONTARIO AND QUEBEC FOR THE MIDDLE AND LATTER PART OF THE WEEK...USHERING IN UNSEASONABLY COOL AIR WHICH WILL LAST INTO THE WEEKEND OR LONGER. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 6PM UPDATE...COORDINATED WITH SPC TO EXPAND THE TORNADO WATCH NORTH THROUGH CENTRAL PENN. ANOTHER POTENT SHORTWAVE WILL ROAR NE UP THE OHIO VALLEY AND IGNITE SEVERAL LINES/CLUSTERS OF STRONG TO LOCALLY SVR TSRA. INCREASING INSTABILITY/TSRA DVLPMT SPREADING NE ACROSS OUR SOUTHERN AND WESTERN ZONES AS OF 22Z. ENHANCED UVVEL...MDT SFC- BASED CAPE...AND LLVL SHEAR /ALONG AND JUST NORTH OF A SLOWLY NWD DRIFTING WARM FRONT/ WAS CREATING ISOLATED SVR TSRA WITH TRANSIENT MDTLY STG UPDRAFT ROTATION AND UP TO NICKEL SIZE HAIL RECENTLY REPORTED IN BEDFORD COUNTY. FAR NWRN AND NERN PARTS OF THE CWA REMAIN UNDER A SLIGHT RISK WHERE THE PRIMARY SVR WEATHER THREAT WILL COME IN THE FORM OF LOCALIZED STRAIGHT LINE WIND DAMAGE LATE TODAY AND THIS EVENING INVOF BOW ECHOES/BKN-S SIGNATURES IN SHORT LINES. MID AFTERNOON VISIBLE SAT LOOP SHOWS PLENTY OF CLEARING UPSTREAM ACROSS SWRN PENN...WVA AND WRN VA. POCKETS OF SFC BASED CAPES OF 800-1200 J/KG HAVE DEVELOPED TO OUR SW...AND THIS INSTABILITY WILL QUICKLY RAMP UP OVER THE NEXT FEW HOURS...AND COMBINE WITH THE INCREASED LARGE SCALE LIFT AHEAD OF THE SHORT WAVE AND EWD ADVANCING CFRONT TO FIRE OFF THE TSRA. TEMPS IN THE LOWER TO MID 70S ACROSS THE SOUTHERN VALLEYS...AND 60S ACROSS MUCH OF CENTRAL AND NRN PENN WILL SLOWLY COOL THIS EVENING...THEN DROP QUICKLY IN THE WAKE OF A STRONG CFROPA LATER TONIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... CLEARING IS LIKELY IN THE SE HALF OF THE AREA DUE TO THE ADVECTION OF DRY AIR. TEMPS DROP QUICKLY AND 0C LINE IS TO UNV BY 09Z. THE COLD ADVECTION AND UPSLOPE WILL LEAD TO SCT SHRA OVER THE NW LATE AT NIGHT AND INTO THE DAY ON TUESDAY. MAXES TUESDAY WILL BE SHY OF 50F IN THE NW AND PERHAPS THE LAURELS AS WELL. THE LOWER SUSQ WILL PROBABLY TOUCH 60F. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE LONG TERM PATTERN WILL BE DOMINATED BY A LARGE UPPER LEVEL LOW MOVING THROUGH THE NORTHERN GREAT LAKES...AND THROUGH SOUTHERN CANADA MIDWEEK TO THE WEEKEND. THERE IS GOOD MODEL CONSENSUS THROUGH THE MID RANGE PERIOD. AFTER THE FRONT LIFTS OUT BY TUESDAY MORNING THE UPPER LOW HANGS AROUND S CANADA/NEW ENGLAND FOR SEVERAL DAYS KEEPING FAIRLY BRISK W/NW FLOW ACROSS PA. THIS WILL BRING A STEADY STREAM OF COLDER AIR AS TEMPS SLOWLY SLIP A BIT LOWER EACH DAY WITH BELOW NORMAL READINGS FOR A SEVERAL DAY PERIOD LINGERING INTO NEXT WEEKEND. PROXIMITY OF UPPER LOW WILL ALSO KEEP MENTION OF SCT SHOWERS IN THE FORECAST. A SHORTWAVE SHOULD DROP THROUGH THE REGION WEDNESDAY AFTERNOON INTO THURSDAY MORNING. THIS COULD DROP EVEN COLDER AIR INTO THE REGION BRINGING THE POSSIBILITY OF SNOW TO THE NW TO THE CENTRAL REGIONS OF PA. THE MODELS ARE BECOMING CLOSER TO A CONSENSUS SOLUTION...HOWEVER SOLUTION IS TRENDING TOWARD THE UPPER LEVEL LOW TO BECOME QUASI-STATIONARY AND SLOWLY SPINNING OVER QUEBEC.WITH ONLY A SLIGHT CHANCE FOR PRECIPITATION NEXT WEEKEND. THE MOVEMENT OF THE LOW WILL DOMINATE THE PATTERN NEXT WEEK WITH IT POSSIBLY RETROGRADING AND SWINGING ANOTHER TROUGH THROUGH THE REGION NEXT WEEK. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... MAINLY VFR FOR THE BULK OF THE TIME DURING THE REST OF THIS EVENING AS SFC WARM FRONT HAS MOVED NORTH OF INTERSTATE 80 AND EARLIER MVFR...STRATUS CIGS HAVE DISSOLVED/MIXED OUT. TSRA IMPACTS /BRIEF IFR CIGS AND IFR VSBYS/ LIKELY AT MANY AIRFIELDS LATE TODAY INTO EARLY TONIGHT /TIL ABOUT 02Z/ AS A FEW LINES/CLUSTERS OF STRONG TO POTENTIALLY SVR TSRA FORM TO OUR SW AND RACE FAIRLY QUICKLY TO THE NE AT 35-45 KTS. ISOLATED AND BRIEF OCCURRENCES OF STRONG SW-WESTERLY WIND GUSTS OF 40-50KTS ARE POSSIBLE TOO. A STRONG SFC COLD FRONT PUSHES EAST ACROSS ALL AIRFIELDS LATE TODAY /WEST/ AND EARLY TONIGHT /ACROSS THE CENTRAL MTNS AND SUSQ VALLEY REGION/. COLDER AND MOIST WESTERLY UPSLOPE FLOW IN THE WAKE OF THE FRONT WILL QUICKLY LOWER CIGS AT KJST AND KBFD BACK DOWN INTO THE IFR OR LIFR RANGE TONIGHT AND EARLY TUESDAY WITH AREAS OF MVFR LINGERING DURING THE DAY TUESDAY. FOR THE CENTRAL VALLEYS AND SUSQ VALLEY AIRFIELDS...VSBYS WILL EB VFR TO BRIEF MVFR IN SHRA TONIGHT...WHILE CIGS IN THE MVFR RANGE SHOULD BE FAIRLY WIDESPREAD AS THE MUCH COOLER AIR PUSHES IN. BKN CIGS IMPROVE TO MAINLY VFR BY LATE MORNING TUESDAY ACROSS THIS SAME REGION. OUTLOOK... TUE-FRI...PERSISTENT NW FLOW PATTERN EACH DAY WILL FAVOR MVFR CIGS OVER THE NW AIRSPACE IN ZOB SECTOR...WITH MAINLY VFR CONDITIONS PREVAILING IN ZNY DOMAIN. SCT SHOWERS WILL BE POSSIBLE ACROSS ALL OF THE AIRSPACE THROUGH THE REMAINDER OF THE WEEK. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT/CERU LONG TERM...CERU/RXR AVIATION...LAMBERT
Hazardous weather outlook, Apr 20, 5:56 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 556 PM EDT MON APR 20 2015 PAZ004>006-037-042-212200- WARREN-MCKEAN-POTTER-TIOGA-SULLIVAN- 556 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGH EARLY THIS EVENING. THE MAIN SEVERE THREAT WILL BE LOCALIZED STRAIGHT-LINE...DOWNBURST WIND DAMAGE IN THE VICINITY OF THUNDERSTORM BOW ECHOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ010>012-017>019-024>028-033>036-041-045-046-049>053-056>059- 063>066-212200- ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 556 PM EDT MON APR 20 2015 ...TORNADO WATCH 90 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LAMBERT
In the hours before
Special weather statement, Apr 20, 6:18 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
618 PM EDT MON APR 20 2015
PAZ012-018-019-025-026-202300-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-NORTHERN CENTRE PA-
HUNTINGDON PA-BLAIR PA-
618 PM EDT MON APR 20 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLINTON...SOUTHERN
CENTRE...NORTHERN CENTRE...HUNTINGDON...AND BLAIR COUNTIES UNTIL 700
PM EDT...
AT 615 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR KARTHAUS TO NEAR HORSESHOE CURVE...AND
MOVING EAST AT 20 MPH.
40 MPH WIND GUSTS AND UP TO DIME-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
MOSHANNON AND PINE GLEN AROUND 635 PM EDT.
SNOW SHOE AND CLARENCE AROUND 645 PM EDT.
TIPTON AND SINKING VALLEY AROUND 650 PM EDT.
TYRONE...BALD EAGLE AND WARRIORS MARK AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE UNIONVILLE...PENN
STATE ALTOONA...DELGROSSO'S AMUSEMENT PARK...ALEXANDRIA AND ORVISTON.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
KYLERTOWN AND MILESBURG EXITS...SPECIFICALLY FROM MILE MARKERS 139 TO
154.
THIS INCLUDES INTERSTATE 99 FROM MILE MARKERS 32 TO 70.
LAT...LON 4131 7759 4050 7812 4046 7854 4052 7853
4060 7844 4064 7844 4065 7840 4072 7835
4076 7838 4085 7829 4086 7825 4094 7816
4096 7816 4097 7813 4094 7812 4096 7808
4104 7806 4111 7811 4116 7804 4121 7809
TIME...MOT...LOC 2216Z 247DEG 17KT 4108 7818 4055 7849
RXRSpecial weather statement, Apr 20, 6:22 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 622 PM EDT MON APR 20 2015 PAZ005-202300- MCKEAN PA- 622 PM EDT MON APR 20 2015 ...A STRONG THUNDERSTORM WILL AFFECT MCKEAN COUNTY UNTIL 700 PM EDT... AT 621 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR REW...MOVING EAST AT 25 MPH. 40 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... CORYVILLE AROUND 640 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEWIS RUN...UNIVERSITY OF PITTSBURGH - BRADFORD...ELDRED AND BRADFORD AIRPORT. LAT...LON 4200 7821 4189 7821 4176 7876 4200 7869 TIME...MOT...LOC 2221Z 252DEG 23KT 4194 7857 RXR
Special weather statement, Apr 20, 6:23 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
623 PM EDT MON APR 20 2015
PAZ036-056-063-202315-
CUMBERLAND PA-FRANKLIN PA-PERRY PA-
623 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...FRANKLIN...AND
PERRY COUNTIES UNTIL 715 PM EDT...
AT 622 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROXBURY...MOVING NORTHEAST AT 35 MPH.
50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BIG SPRING STATE PARK AROUND 635 PM EDT.
NEWVILLE AROUND 640 PM EDT.
COLONEL DENNING STATE PARK AND BLOSERVILLE AROUND 650 PM EDT.
LOYSVILLE AROUND 700 PM EDT.
ICKESBURG AROUND 710 PM EDT.
NEW BLOOMFIELD AROUND 715 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW GERMANTOWN...
LANDISBURG...SHIPPENSBURG UNIVERSITY...ORRSTOWN AND BLAIN.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 192 TO 216.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3996 7785 4008 7780 4025 7767 4029 7767
4038 7753 4040 7753 4048 7737 4041 7715
4021 7732 3998 7763
TIME...MOT...LOC 2222Z 219DEG 32KT 4011 7764
LAMBERTSpecial weather statement, Apr 20, 6:30 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
630 PM EDT MON APR 20 2015
PAZ025-026-034-202300-
BEDFORD PA-HUNTINGDON PA-BLAIR PA-
630 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...HUNTINGDON...AND BLAIR
COUNTIES UNTIL 700 PM EDT...
AT 630 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
DUDLEY...MOVING NORTHEAST AT 35 MPH.
50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DUDLEY AND COALDALE AROUND 635 PM EDT.
MARTINSBURG AROUND 640 PM EDT.
SHY BEAVER AND ENTRIKEN AROUND 645 PM EDT.
TROUGH CREEK STATE PARK AND ROYER AROUND 650 PM EDT.
HUNTINGDON...WILLIAMSBURG AND RAYSTOWN DAM AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CASSVILLE...BROAD TOP
CITY...COALMONT...HOPEWELL AND MCCONNELLSTOWN.
LAT...LON 4007 7837 4016 7842 4055 7821 4044 7788
4016 7812 4016 7813 4012 7816 4009 7820
4007 7820 4005 7821
TIME...MOT...LOC 2230Z 209DEG 33KT 4018 7827
RXRLocal storm report, Apr 20, 6:45 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL NICKTOWN 40.61N 78.80W
04/20/2015 M0.88 INCH CAMBRIA PA PUBLIC
0558 PM HAIL 3 N RAINSBURG 39.94N 78.52W
04/20/2015 M1.50 INCH BEDFORD PA TRAINED SPOTTER
0641 PM HAIL ALTOONA 40.51N 78.40W
04/20/2015 M1.25 INCH BLAIR PA SOCIAL MEDIA
&&
EVENT NUMBER CTP1500016 CTP1500018 CTP1500017
EVANEGOSpecial weather statement, Apr 20, 6:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
648 PM EDT MON APR 20 2015
PAZ033>036-202345-
BEDFORD PA-SOMERSET PA-FRANKLIN PA-FULTON PA-
648 PM EDT MON APR 20 2015
...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...SOMERSET...FRANKLIN...
AND FULTON COUNTIES UNTIL 745 PM EDT...
AT 645 PM EDT...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR URSINA TO NEAR SLEEPY
CREEK...AND MOVING NORTHEAST AT 30 MPH.
50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
BIG COVE TANNERY AND CLAYLICK AROUND 700 PM EDT.
MERCERSBURG AND NEW CENTERVILLE AROUND 710 PM EDT.
FORT LOUDON AROUND 715 PM EDT.
MARION AROUND 720 PM EDT.
SOMERSET AND ST. THOMAS AROUND 725 PM EDT.
CHAMBERSBURG...FRIEDENS AND FANNETTSBURG AROUND 735 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PLEASANTVILLE...
ADDISON...CASSELMAN...FLIGHT 93 NATIONAL MEMORIAL AND SEVEN SPRINGS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 70 FROM MILE MARKERS 147 TO 170.
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 183...AND
FROM MILE MARKERS 187 TO 191.
INTERSTATE 81 FROM MILE MARKERS 0 TO 22.
INTERSTATE 99 FROM MILE MARKERS 0 TO 14.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3973 7941 3978 7935 3985 7942 3990 7940
4029 7906 4028 7893 4024 7888 4024 7866
4033 7862 4025 7845 4030 7843 4025 7829
4030 7826 4023 7824 4013 7808 4006 7786
4014 7781 3994 7747 3992 7747 3972 7772
TIME...MOT...LOC 2247Z 213DEG 27KT 3978 7930 3970 7800
RXRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:20 PM EDT | Special Weather Statement | CTP | McKean | 25 min |
| Apr 20, 3:47 PM EDT | Special Weather Statement | CTP | McKean | 28 min |
| Apr 20, 4:49 PM EDT | Special Weather Statement | CTP | Clearfield | 41 min |
| Apr 20, 4:52 PM EDT | Special Weather Statement | CTP | Lebanon | 38 min |
| Apr 20, 5:00 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 45 min |
| Apr 20, 5:15 PM EDT | Special Weather Statement | CTP | Cambria, Clearfield | 60 min |
| Apr 20, 5:25 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 65 min |
| Apr 20, 5:28 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield, Elk | 62 min |
| Apr 20, 5:42 PM EDT | Special Weather Statement | CTP | McKean | 33 min |
| Apr 20, 6:18 PM EDT | Special Weather Statement | CTP | Blair | 42 min |
| Apr 20, 6:22 PM EDT | Special Weather Statement | CTP | McKean | 38 min |
| Apr 20, 6:23 PM EDT | Special Weather Statement | CTP | Perry | 52 min |
| Apr 20, 6:30 PM EDT | Special Weather Statement | CTP | Huntingdon | 30 min |
| Apr 20, 6:31 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Huntingdon | 59 min |
| Apr 20, 6:48 PM EDT | Special Weather Statement | CTP | Bedford, Franklin, Fulton, Somerset | 57 min |
| Apr 20, 7:02 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 58 min |
| Apr 20, 7:09 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 66 min |
| Apr 20, 7:19 PM EDT | Special Weather Statement | CTP | Potter | 41 min |
| Apr 20, 7:21 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Huntingdon, Mifflin | 54 min |
| Apr 20, 7:21 PM EDT | Tornado Warning | CTP | Cumberland, Perry | 54 min |
| Apr 20, 7:22 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon, Mifflin, Union | 53 min |
| Apr 20, 7:32 PM EDT | Severe Thunderstorm Warning | CTP | Fulton, Huntingdon | 58 min |
| Apr 20, 7:40 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 65 min |
| Apr 20, 7:42 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 42 min |
| Apr 20, 7:56 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Fulton, Perry | 64 min |
| Apr 20, 7:58 PM EDT | Areal Flood Advisory | CTP | Centre | 3 hr |
| Apr 20, 7:58 PM EDT | Special Weather Statement | CTP | Cambria | 32 min |
| Apr 20, 7:59 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Perry | 61 min |
Nearby
Tornado Warnings in Pennsylvania, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.